Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 11, 2021, 4:17 PM EDT for Monroe County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 4:17 PM EDT (20:17 UTC)
- Expired
- Aug 11, 2021, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
- Hail
- 0.50 in
- Wind
- 55
County Monroe County, FL
The radar
The Miami radar (KAMX), 87 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2799 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WWUS82 KMFL 112017
SPSMFL
Special Weather Statement
National Weather Service Miami FL
417 PM EDT Wed Aug 11 2021
FLZ069-070-075-112100-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
417 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of south central
Collier and northern Mainland Monroe Counties through 500 PM EDT...
At 417 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Loop
Road Ee Center, or 19 miles east of Chokoloskee, moving west at 15
mph.
HAZARD...Funnel clouds, wind gusts of 50 to 55 mph, and half inch
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Loop Road Ee Center
and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2586 8141 2585 8097 2570 8095 2561 8134
2567 8136 2573 8134 2574 8138
TIME...MOT...LOC 2017Z 074DEG 11KT 2577 8106
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:43 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 11, 3:43 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Miami FL 343 PM EDT Wed Aug 11 2021 .SHORT TERM (Now through Thursday)... Convection will begin to decrease around or shortly after midnight tonight with only a few rogue showers over land zones of Mainland South Florida. A few rogue showers or perhaps a rumble of thunder or two will be possible overnight tonight over the coastal waters and immediate Atlantic coast. Very similar pattern we've had for the last several days. On Thursday low level easterly flow will continue, which will allow convection to focus along the Atlantic sea breeze as it advances inland. Can't rule out a slightly stronger updraft with continued (relatively cooler) upper levels, which may help generate some gusty winds and brief heavy rainfall in the strongest updrafts. Otherwise, hot and humid conditions will continue through the short term. .LONG TERM (Thursday Night through Wednesday)... As the end of the week approaches, an upper level trough will continue to slowly move into the northeastern Gulf of Mexico which will bring southwesterly winds aloft. At the surface, however, high pressure will bring east to southeasterly wind flow to the region. As the pressure gradient begins to increase between the area of high pressure, and Tropical Storm Fred to the southeast, breezy conditions will start to develop as Friday progresses. Scattered to numerous showers and thunderstorms will develop along the sea breezes as they push inland and interact with each other. The strongest thunderstorms could contain heavy rainfall and gusty winds. All eyes turn to Tropical Storm Fred on Friday night and into Saturday as it makes its approach towards the general area. With the current track that it is on, the potential for some wind and rain impacts across the region does exist for the area on Friday night into Saturday. Confidence still remains on the low side regarding the intensity forecast as the system still has to interact with Hispaniola and Cuba. As it moves closer to Florida, it will also have to deal with southwesterly shear from the upper level trough over the northeastern Gulf of Mexico which could have impacts on the system as well. So because of all of these factors, uncertainty regarding exact timing and impacts from Tropical Storm Fred remain on the high side. Residents and visitors to South Florida should continue to monitor the latest forecasts from the National Weather Service in Miami as well as the National Hurricane Center. For the second half of the weekend and into early next week, Tropical Storm Fred will continue to pull away from the region as it moves northward. There may be some additional moisture remaining in place on Sunday which could continue to enhance the chances of showers and thunderstorms during this time frame. As far as the rest of the early portion of the week, a return to a more typical summertime pattern is forecast and a blend of the models was used for this time frame. High temperatures early next week will generally remain in the upper 80s across the east coast to the lower 90s across the interior sections. && .AVIATION(18Z TAFS)... APF will be the terminal to watch this afternoon as convection has the best potential to develop around this site through around sunset. Elsewhere, VFR conditions expected with light to moderate easterly flow. Although the rain chances are MUCH lower along the Atlantic, still can't rule out a rogue shower or two but coverage is too sporadic to highlight in the forecast at the moment. && .MARINE... High pressure remains in control with light to moderate easterly surface flow across the region. Scattered showers and thunderstorms are possible each day with locally higher winds and seas possible near and in any showers and storms. Tropical Storm Fred is forecast to move generally west-northwest through the western Atlantic and towards the Florida peninsula late this week and into the upcoming weekend. However, uncertainty remains in terms of the timing, location, and magnitude of impacts. Continue to monitor the latest forecast as hazardous marine conditions may be possible late this week and weekend. && .BEACHES... The rip current risk will gradually increase across the east coast beaches later tonight and into Thursday. By this weekend, the beach conditions could become increasingly hazardous due to Tropical Storm Fred. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 92 79 89 / 20 50 50 70 West Kendall 78 92 78 89 / 20 50 50 70 Opa-Locka 79 92 79 89 / 20 50 50 70 Homestead 78 90 78 89 / 20 50 50 70 Fort Lauderdale 80 90 79 88 / 20 50 50 70 N Ft Lauderdale 80 90 79 89 / 20 50 50 70 Pembroke Pines 79 90 79 89 / 20 50 50 70 West Palm Beach 79 91 78 90 / 20 40 40 70 Boca Raton 80 91 78 89 / 20 50 50 70 Naples 76 93 75 92 / 20 50 30 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Thursday and Aviation/Marine/Beaches...Frye Thursday Night through Wednesday...CWC Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 11, 9:35 AM EDT, 6 hours 42 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 935 AM EDT Wed Aug 11 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 120145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 935 AM EDT Wed Aug 11 2021 ...Scattered Thunderstorms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered showers and thunderstorms will be possible today with the greatest coverage anticipated over the interior and Gulf coast region. The primary threats will be locally strong wind gusts, frequent lightning, and localized flooding. Flooding: Localized flooding from heavy rainfall will be possible today, mainly across metro portions of Southwest Florida. Wind: A few storms could become strong and may be capable of producing wind gusts in excess of 45mph. Waterspouts: Waterspouts will be possible with showers and thunderstorms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered showers and thunderstorms will be possible through this week, primarily over the interior and western portions of South Florida. Locally gusty winds, waterspouts, localized flooding, and frequent lightning strikes may accompany this activity. The rip current risk may increase along the Atlantic beaches of South Florida this week as easterly winds strengthen across the region. Tropical Storm Fred is forecast to move west-northwestward across the western Atlantic waters and approach South Florida late this week into the weekend. It is really too early to get specific regarding the exact timing, location, and magnitude of any potential impacts across South Florida. This is a reminder that folks should continue with their typical level of vigilance and preparedness, and keep up with the latest forecast information from the National Hurricane Center and NWS Miami. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 11, 1:49 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Miami FL
149 PM EDT Wed Aug 11 2021
FLZ069-070-075-111830-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
149 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of south central
Collier County through 230 PM EDT...
At 148 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Copeland, or 10 miles northeast of Everglades City, moving west at 5
mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Carnestown,
Copeland, Big Cypress National Preserve, South Blocks Golde,
Fakahatchee Strand State Preserve, Picayune Strand State Forest, Port
Of The Island, Cape Romano Aquatic Preserve, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2600 8122 2575 8127 2584 8159 2598 8159
2608 8153 2609 8139
TIME...MOT...LOC 1748Z 072DEG 6KT 2599 8130
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Hadi/WeinmanSpecial weather statement, Aug 11, 2:09 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Miami FL
209 PM EDT Wed Aug 11 2021
FLZ066-070-111845-
Hendry FL-Inland Collier County FL-
209 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of north central
Collier and west central Hendry Counties through 245 PM EDT...
At 209 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Immokalee, moving west at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Ave Maria, Immokalee, Felda, Big Corkscrew Island, Orangetree, Bunker
Hill and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2642 8160 2642 8156 2668 8157 2651 8122
2629 8130 2631 8161
TIME...MOT...LOC 1809Z 106DEG 13KT 2645 8135
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Hadi/WeinmanSpecial weather statement, Aug 11, 2:15 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Miami FL
215 PM EDT Wed Aug 11 2021
FLZ069-070-111900-
Coastal Collier County FL-Inland Collier County FL-
215 PM EDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of southwestern Collier
County through 300 PM EDT...
At 215 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Golden Gate Estates to 10 miles east of Marco Island
Airport to near Royal Palm Hammock. Movement was west at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Marco Island, Golden Gate Estates, Marco Island Airport, Golden Gate,
West Toll Gate On Alligator Alley, Royal Palm Hammock, Lely Resort,
Vineyards, South Blocks Golde, Picayune Strand State Forest, Port Of
The Island, Intersection I-75 And Everglades Blvd, Goodland, Fiddlers
Creek and Cape Romano Aquatic Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2627 8173 2602 8169 2584 8164 2581 8148
2605 8143 2626 8155
TIME...MOT...LOC 1815Z 088DEG 13KT 2620 8159 2605 8150 2592 8154
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Hadi/WeinmanSpecial weather statement, Aug 11, 3:40 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
340 PM EDT Wed Aug 11 2021
FLZ063-112030-
Glades FL-
340 PM EDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of northern Glades
County through 430 PM EDT...
At 339 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Buckhead Ridge
to near Lakeport. Movement was west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeport, Buckhead Ridge and Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2719 8091 2717 8090 2717 8088 2715 8087
2703 8095 2695 8111 2700 8145 2703 8141
2703 8134 2704 8133 2703 8133 2703 8127
2712 8127 2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 1939Z 096DEG 19KT 2720 8089 2697 8105
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARLocal storm report, Aug 11, 3:53 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
353 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM MARINE TSTM WIND 11 SE BRIGHTON SEMINOLE 26.96N 80.94W
08/11/2021 M41 MPH AMZ610 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 41 MPH / 36 KNOTS
WAS RECORDED BY THE SFWMD MESONET SITE L005 LOCATED OVER
THE WESTERN END OF OF LAKE OKEECHOBEE.
&&
EVENT NUMBER MFL2100048
WEINMANSpecial weather statement, Aug 11, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
417 PM EDT Wed Aug 11 2021
FLZ069-070-075-112100-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
417 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of south central
Collier and northern Mainland Monroe Counties through 500 PM EDT...
At 417 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Loop
Road Ee Center, or 19 miles east of Chokoloskee, moving west at 15
mph.
HAZARD...Funnel clouds, wind gusts of 50 to 55 mph, and half inch
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Loop Road Ee Center
and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2586 8141 2585 8097 2570 8095 2561 8134
2567 8136 2573 8134 2574 8138
TIME...MOT...LOC 2017Z 074DEG 11KT 2577 8106
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:32 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Aug 11, 1:49 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
| Aug 11, 1:55 PM EDT | Special Marine Warning | MFL | 35 min | |
| Aug 11, 2:09 PM EDT | Special Weather Statement | MFL | Hendry | 36 min |
| Aug 11, 2:15 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Aug 11, 2:26 PM EDT | Special Marine Warning | MFL | 34 min | |
| Aug 11, 3:06 PM EDT | Special Marine Warning | MFL | 39 min | |
| Aug 11, 3:40 PM EDT | Special Weather Statement | MFL | Glades | 50 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.